Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 13, 2018, 8:16 AM CDT for Sauk County, Wisconsin. It was in force for 44 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 8:16 AM CDT (13:16 UTC)
- Expired
- Apr 13, 2018, 9:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Sauk County, WI
The radar
The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:34 AM CDT | HAIL 1.75 | 6 Ssw Loganville, WI | GROUND IS COMPLETELY WHITE. |
| Apr 13, 8:40 AM CDT | HAIL 0.75 | Rock Springs, WI | HAIL LASTED FOR 10 MINUTES. |
| Apr 13, 8:42 AM CDT | HAIL 0.88 | 3 E Reedsburg, WI | COMPLETELY COVERING THE GROUND. |
| Apr 13, 8:45 AM CDT | HAIL 1.25 | North Freedom, WI | |
| Apr 13, 8:49 AM CDT | HAIL 0.25 | 1 Ne Reedsburg, WI | CLANGING ON WINDOWS, NOT BREAKING. TURNING INTO RAIN. |
| Apr 13, 8:50 AM CDT | HAIL 1 | Baraboo, WI | VIA TWITTER. |
| Apr 13, 8:51 AM CDT | HAIL 1 | Baraboo, WI | |
| Apr 13, 8:52 AM CDT | HAIL 1.75 | 4 S Baraboo, WI | |
| Apr 13, 8:55 AM CDT | HAIL 0.88 | Baraboo, WI | DIME TO NICKEL SIZE HAIL COVERING THE GROUND IN BARABOO. DURATION 8:45 TO 8:55 AM CDT. |
| Apr 13, 8:56 AM CDT | HAIL 1.75 | 3 N Merrimac, WI | DEVIL'S HEAD SKI RESORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WUUS53 KMKX 131316
SVRMKX
WIC111-131400-
/O.NEW.KMKX.SV.W.0001.180413T1316Z-180413T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
816 AM CDT FRI APR 13 2018
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Sauk County in south central Wisconsin...
* Until 900 AM CDT.
* At 815 AM CDT, a severe thunderstorm was located over Richland
Center, moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Baraboo, Reedsburg, Wisconsin Dells, Lake Delton, West Baraboo,
Plain, North Freedom, Merrimac, Rock Springs, Loganville, Ironton,
Lime Ridge, Leland, Devils Lake St Park and Hill Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4355 9019 4364 8982 4364 8979 4360 8976
4360 8972 4357 8973 4357 8967 4356 8960
4338 8960 4336 8965 4336 8967 4331 8972
4327 9019
TIME...MOT...LOC 1315Z 258DEG 49KT 4335 9037
HAIL...1.00IN
WIND...<50MPH
$$
BSH2 follow-up statements
482
WWUS53 KMKX 131321
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
821 AM CDT FRI APR 13 2018
WIC111-131400-
/O.CON.KMKX.SV.W.0001.000000T0000Z-180413T1400Z/
Sauk WI-
821 AM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SAUK COUNTY...
At 821 AM CDT, a severe thunderstorm was located near Richland
Center, moving east at 55 mph.
HAZARD...Golf ball size hail.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Baraboo, Reedsburg, Wisconsin Dells, Lake Delton, West Baraboo,
Plain, North Freedom, Merrimac, Rock Springs, Loganville, Ironton,
Lime Ridge, Leland, Devils Lake St Park and Hill Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4355 9019 4364 8982 4364 8979 4360 8976
4360 8972 4357 8973 4357 8967 4356 8960
4338 8960 4336 8965 4336 8967 4331 8972
4327 9019
TIME...MOT...LOC 1321Z 258DEG 49KT 4337 9026
HAIL...1.75IN
WIND...<50MPH
$$
BSH800
WWUS53 KMKX 131353
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
853 AM CDT FRI APR 13 2018
WIC111-131400-
/O.CON.KMKX.SV.W.0001.000000T0000Z-180413T1400Z/
Sauk WI-
853 AM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHEASTERN SAUK COUNTY...
At 853 AM CDT, a severe thunderstorm was located near Baraboo, moving
east at 55 mph.
HAZARD...Golf ball size hail.
SOURCE...At 834 AM trained weather spotters reported golf ball sized
hail 6 SSW Loganville near Whitemound Lake.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Baraboo, West Baraboo, Merrimac and Devils Lake St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4357 8967 4356 8960 4338 8960 4336 8965
4336 8967 4335 8971 4352 8986
TIME...MOT...LOC 1353Z 258DEG 49KT 4346 8968
HAIL...1.75IN
WIND...<50MPH
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:44 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 13, 6:44 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
644 AM CDT Fri Apr 13 2018
.UPDATE...The showers and sct tstorms will re-develop later this
morning as 850 mb warm, moist advection and frontogenesis
increases over the area.
&&
.AVIATION(12Z TAFS)...Periodic rain showers and isolated tstorms
will occur today and tonight. Freezing rain may occur Sat AM
toward central WI. Low stratus of 600-1500 feet will develop
through this morning. The cigs will then stay below 1 kft this
afternoon into Sat. MVFR Vsbys will develop later this morning as
the low levels saturate, and continue into Sat with Vsbys going to
2SM at times. Brisk nely winds today will become stronger tonight
and Sat. Nely winds will gust to 30 to 40 kts.
&&
.PREV DISCUSSION... (Issued 347 AM CDT Fri Apr 13 2018)
AVIATION(09Z TAFS)...Periodic rain showers and isolated tstorms
will occur today and tonight. Freezing rain may occur Sat AM
toward central WI. Low stratus of 600-1500 feet will develop
through this morning. The cigs will then stay below 1 kft this
afternoon into Sat. MVFR Vsbys will develop later this morning as
the low levels saturate, and continue into Sat with Vsbys going to
2SM at times. Brisk nely winds today will become stronger tonight
and Sat. Nely winds will gust to 30 to 40 kts.
MARINE...A Small Craft Advisory is in effect today with a Gale
Warning going into effect for tonight and Saturday. Strong low
pressure will slowly track from the central Great Plains to the
lower Great Lakes through Monday. Thus high winds and large wave
heights are expected. More specifically, brisk northeast winds
and building waves will begin today. Winds will then become gales
for tonight and Saturday while waves become large. The brisk
northerly winds and high waves will then last into Monday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Watch from Saturday morning through Sunday evening
for WIZ046-047-051-052-056>059.
LM...Small Craft Advisory until 7 PM CDT this evening for LMZ643>646.
Gale Warning from 7 PM this evening to 7 PM CDT Saturday for
LMZ643>646.
&&
Update...Gehring
Today/Tonight and Aviation/Marine...99
Saturday THROUGH Thursday...99Hazardous weather outlook, Apr 13, 3:35 AM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 335 AM CDT Fri Apr 13 2018 WIZ046-047-051-052-056>060-062>072-140845- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 335 AM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms today and tonight. Some freezing rain is possible late tonight well north of Madison. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Winter Storm Watch has been posted for areas well north and northwest of Milwaukee and Madison for Saturday through Sunday evening. There is the potential for freezing rain over a quarter of an inch within the watch area along with 2 to 4 inches of snow. A long duration rainfall is setting up for this weekend. Total rainfall could be between 2 and 3 inches. This will cause some rivers to rise and potentially approach flood stage later in the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-140845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 335 AM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight There is a slight chance for thunderstorms. A small craft advisory is in effect today until 7 pm for increasing northeast winds and building waves. A Gale Warning goes into effect at 7 pm this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The gale warning continues through 7 pm Saturday evening for strong northeast winds and very large waves. Collar www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:18 AM CDT | Winter Storm Watch | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Sauk and 2 more | 12 hr |
| Apr 13, 9:22 AM CDT | Special Weather Statement | MKX | Dodge | 38 min |
| Apr 13, 9:25 AM CDT | Special Weather Statement | MKX | Sauk | 50 min |
| Apr 13, 9:34 AM CDT | Special Weather Statement | MKX | Fond du Lac | 41 min |
| Apr 13, 9:43 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 32 min |
| Apr 13, 9:54 AM CDT | Special Weather Statement | MKX | Green Lake | 51 min |
| Apr 13, 9:58 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan, Washington | 36 min |
| Apr 13, 10:22 AM CDT | Special Weather Statement | MKX | Fond du Lac, Green Lake | 53 min |
| Apr 13, 10:24 AM CDT | Special Marine Warning | MKX | 51 min | |
| Apr 13, 10:42 AM CDT | Special Weather Statement | MKX | Sauk | 33 min |
| Apr 13, 11:04 AM CDT | Special Weather Statement | MKX | Sheboygan | 41 min |
| Apr 13, 3:12 PM CDT | Lakeshore Flood Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 43 hr |
| Apr 13, 3:17 PM CDT | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 52 hr |
| Apr 13, 3:20 PM CDT | Wind Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.